Flamin’ Hot Cheetos leaving consumers in the hospital

Dorian Uson, Editor-in-Chief

Hang on for a minute...we're trying to find some more stories you might like.


Email This Story






Recently in the news, there have been many reports of people being hospitalized due to consuming the very popular snack, Frito Lays Flamin Hot Cheetos. The ingredients in the spicy red-hot puffs can cause a number of problems when consumed in small amounts, but it’s when the snack is consumed in high amounts like many snacks high in MSG are, consumers can face problems that will land them in the hospital.

The red chili powder in Flamin’ Hot Cheetos that give them that bright red color is what is causing many people, including SoundCloud rapper “Lil Xan” problems. According to Medical Daily, “Flamin’ Hot Cheetos send numerous children to the emergency room each year.” The snack’s “Flamin’ Hot Seasoning” (aka maltodextrin, salt, sugar, monosodium glutamate, yeast extract, citric acid, Red 40 Lake, Yellow 6 Lake, Yellow 6, Yellow 5) can lead to severe abdominal pain, ulcers, erosions, peptic ulcer disease, and gastritis.”

According to an article on BravoTv: The Feast, nutrition consultant, and scientist Dr. Nicole Avena says there are other effects  from the snacks that can also damage the brain. “And on the addiction note, there are many studies that suggest that certain highly processed foods, like these, can affect the brain in ways that resemble a drug. This is part of the reason why kids tend to eat so many of these snacks and end up sick from them.”

On Monday, Sept. 24, rapper “Lil Xan” was hospitalized because of his Cheeto consumption, contrary to everyone’s expectations that it would be drugs, given his reputation. He took to Instagram to clear the air. “I guess I ate too many Hot Cheetos, and it ripped something in my stomach open,” he continued.

According to WebMD, the symptoms that occur when eating too many Flamin’ Hot Cheetos and Takis include “agonizing stomach pain, and sometimes blood-red vomiting and what often looks like slimy, blood-streaked stool.” apparently, the acidity of these chips is at a pH level of 3, and a stomachs natural pH level is at 5 meaning the level of acidity consumers stomach is too high and can cause a number of problems.

One sizable issue that comes with these chips and many other foods nowadays is that few people follow the nutritional facts serving size. A serving size in most chips is one-third of the bag, but many people consume more than one bag in a sitting. Eating these chips have no health benefits and can really cause health problems and the risk is simply not worth it.

Print Friendly, PDF & Email
Dorian Uson, Co Editor-n-Chief

Dorian Uson is a sophomore at San Diego Mesa College. She graduated from University City High School (UCHS) in June of 2017. At UCHS she fell in love with...

Flamin’ Hot Cheetos leaving consumers in the hospital